Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Drinking Guinness Malta
Jun 2, 2010

My friend has been on combivir+nevirapine for one year. He enjoys hanging out but very selective when it comes to food and drinks.He would like to take a glass of wine but he does not because he is afraid it may affect his situation. He wants to start drinking energy drinks like Guiness Malta or red bull. Is this a good drink for a Hiver on combivir+nevirapine? What about a glass of sweet wine? Concerned

Response from Mr. Vergel

Red Bull can increase heart rate and blood pressure and cause anxiety in some people. It should not be consumed daily or frequently. It is also loaded with sugar, which can increase triglycerides. Malta is also full of sugar, although some are rich in vitamin B's. A glass of red wine once in a while should not be a problem unless it leads to excessive alcohol consumption.

I would make sure that your friend is not having any side effects related to combivir (anemia, muscle weakness, fat loss under the skin) and nevirapine (increased liver enzymes). If he is able to tolerate both fine (many people do), then great. Is he tired a lot? Is that why he wants to drink energy drinks? Make sure he tells his doctor to measure his hemoglobin to ensure that he does not have anemia.

It s good that he has a friend like you who is looking after him. It is a lot easier to deal with HIV when we have people who care about our well-being, while respecting our choices.

Nelson



Previous
thanks
Next
only one way to treat?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement